Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Jan 8, 2021, 2:56 PM MST for 7 counties in Colorado. It took effect at Jan 9, 2021, 2:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 2:56 PM MST (21:56 UTC)
- In effect from
- Jan 9, 2021, 2:00 PM MST
- Expired
- Jan 10, 2021, 8:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS45 KPUB 082156 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 256 PM MST Fri Jan 8 2021 COZ074-075-079-080-086>088-090600- /O.NEW.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 256 PM MST Fri Jan 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches in the lower elevations, 6 to 8 inches in the higher elevations, with locally higher amounts possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor south of Pueblo. * WHEN...From 2 PM Saturday to 5 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-090600- /O.NEW.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 256 PM MST Fri Jan 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM Saturday to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
8 follow-up statements
313 WWUS45 KPUB 090547 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1047 PM MST Fri Jan 8 2021 COZ074-075-079-080-086>088-091400- /O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1047 PM MST Fri Jan 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches in the lower elevations, 6 to 8 inches in the higher elevations, with locally higher amounts possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor south of Pueblo. * WHEN...From 2 PM Saturday to 5 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-091400- /O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 1047 PM MST Fri Jan 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM Saturday to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
033 WWUS45 KPUB 091048 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 348 AM MST Sat Jan 9 2021 COZ074-075-079-080-086>088-091900- /O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 348 AM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches in the lower elevations, 5 to 7 inches in the higher elevations, with locally higher amounts possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor south of Pueblo. * WHEN...From 2 PM this afternoon to 5 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-091900- /O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 348 AM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
933 WWUS45 KPUB 091841 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1141 AM MST Sat Jan 9 2021 COZ074-075-079-080-086>088-100245- /O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1141 AM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches in the lower elevations, greatest amounts closer the higher terrain, with 4 to 8 inches of snow expected across the higher elevations. Locally locally higher amounts remain possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor from Pueblo southward, including Walsenburg and Trinidad. * WHEN...From 2 PM this afternoon to 5 AM MST Sunday. * IMPACTS...Plan on icy and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-100245- /O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 1141 AM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
321 WWUS45 KPUB 092149 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 249 PM MST Sat Jan 9 2021 COZ074-075-079-080-086>088-100600- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 249 PM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches in the lower elevations, greatest amounts closer to the higher terrain, with 4 to 7 inches of snow expected across the higher elevations. Locally higher amounts remain possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor from Pueblo southward, including Walsenburg and Trinidad. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Plan on icy and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-100600- /O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 249 PM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
447 WWUS45 KPUB 100508 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1008 PM MST Sat Jan 9 2021 COZ074-075-079-080-086>088-101200- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1008 PM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches in the lower elevations, greatest amounts closer to the higher terrain, with 4 to 7 inches of snow expected across the higher elevations. Locally higher amounts remain possible. * WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and I-25 corridor from Pueblo southward, including Walsenburg and Trinidad. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Plan on icy and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-101315- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 1008 PM MST Sat Jan 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...From 5 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
301 WWUS45 KPUB 101032 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 332 AM MST Sun Jan 10 2021 COZ074-075-079-080-086>088-101200- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 332 AM MST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Southern Sangre De Cristo and Wet Mountains, and the southern I-25 corridor counties from Pueblo to Raton Pass. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ094-099-101500- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 332 AM MST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Eastern Las Animas County and Baca County. * WHEN...Until 8 AM MST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
217 WWUS45 KPUB 101201 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 501 AM MST Sun Jan 10 2021 COZ074-075-079-080-086>088-101315- /O.EXP.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 501 AM MST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Snow has decreased across the southeast mountains and adjacent plains this morning and little to no additional accumulation is expected. Therefore the winter weather advisory will be allowed to expire. Roads will remain slick and snowpacked through the morning. $$ COZ094-099-101500- /O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 501 AM MST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Eastern Las Animas and Baca Counties. * WHEN...Until 8 AM MST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
949 WWUS45 KPUB 101448 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 748 AM MST Sun Jan 10 2021 COZ094-099-101600- /O.EXP.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/ Eastern Las Animas County-Springfield Vicinity/Baca County- 748 AM MST Sun Jan 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Snow will continue diminishing through the morning and any additional accumulation will light with amounts under one half inch. Therefore the Winter Weather Advisory for Eastern Las Animas and Baca Counties will be allowed to expire at 8 AM. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 2:51 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 8, 2:51 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 251 PM MST Fri Jan 8 2021 .SHORT TERM...(This evening through Saturday) Issued at 251 PM MST Fri Jan 8 2021 ...Snow to develop through the day Saturday... Current water vapor imagery and upper air analysis is indicating moderating westerly flow aloft across region as another short wave trough is currently digging across the Pacific Northwest Coast. Water vapor imagery is also indicating mid and upper level moisture spreading across the Great Basin at this time. Latest models are coming into better agreement of said Pacific Northwest system continuing to dig across the Great Basin tonight, and developing a closed upper low near the Four Corners region Saturday morning before continuing to dig southeast into central New Mexico Saturday evening. Movement of this system will allow for low level upslope flow to develop and deepen across eastern Colorado tonight, with clouds expected to lower and thicken across the plains through early Saturday morning. This, combined with moisture and lift associated with diffluent south to southwest flow with the Four Corners low, will allow for widespread, generally light snowfall, to develop and spread across much of south central and southeast Colorado through the day on Saturday. Snow, looks to start across the ContDvd and the eastern mountains through the late morning, with light to moderate snow then spreading across the high mountain valleys, the I-25 Corridor and the southeast plains into the late afternoon. Snowfall of 1 to 3 inches will be possible through Saturday afternoon, greatest across the southern mountains. With more snow expected Saturday night into Sunday morning, I, in conjunction with the long term forecaster, have issued winter weather advisories starting at 21Z Saturday for the southeast mountains (more details follow in the long term discussion). As for temperatures, clouds spreading and lowering across the area through the night will allow for overnight lows to be around seasonal levels, with highs on Saturday expected to below average mainly in the 30s across the plains, with mainly 20s across the higher terrain. .LONG TERM...(Saturday night through Friday) Issued at 251 PM MST Fri Jan 8 2021 ...Snow Continues Saturday night across southern Colorado... Saturday night and Sunday... The major shortwave trough affecting the region is going to continue to propagate through the CWA into early Sunday morning. This is a very potent system with a pocket of cold air aloft of values around - 30C at the 500mb level, however, it is very fast moving and therefore will produce an abundance of snowfall over a short period of time. The center of the low, which has undergone some cyclogenesis and is anticipated to be over central New Mexico, will advance further southeast towards Texas. As it does, there will likely be an increase of wrap-around moisture associated with it with overrunning in the warm sector, coupled with some upslope enhancement in the northeastern quadrant of this system, which will produce some substantial snowfall in a relatively short period of time over the southern and southeastern portion of the CWA. During Saturday night, 700 mb level wind flow looks to be favorable for some upslope enhancement, with a east becoming more of a north- northeasterly flow, will provide some of the heaviest snowfall totals on the eastern slopes of the southern Sangre de Cristo Mountains, Wet Mountains, and over the Raton Mesa, as well as the foothills and western plains along the I-25 corridor in Huerfano and Las Animas Counties. Snowfall totals will generally be from 1 to 3 inches east of the I-25 corridor, Sawatch Range, and in the San Luis Valley, 2 to 4 inches in the foothills west of the I-25 corridor north of the US-50, 3 to 5 inches along the I-25 corridor south of the US-50, Monument Hill and the east facing slopes of the Rampart Range, 4 to 6 inches on the higher peaks of the Sangre de Cristos, San Juan and Wet Mountains, and 6 to 8 inches and even some isolated areas of amounts greater than 8 inches on the east facing slopes of the southern Sangre de Cristos, Wet Mountains, and over the Raton Mesa. There will also be some gusty winds primarily out of the northeast for much of the region with the higher gusts of up to 25 mph on the higher peaks of the Wet Mountains and Sangre de Cristos and 20 mph over the southeastern plains, which could bring wind chill vales as low as -10F to -20F in some areas of the higher peaks, and as low as 15F in the southeastern plains. Low temperatures for Saturday night will be in the upper teens to lower 20s for the plains, and single digits to -5F for the San Luis Valley and higher mountains and valleys. Clearing skies as the low pressure will exit the region early Sunday morning, as it continues to progress southeastward into Texas and will draw in some cooler temperatures behind it as it does, keeping high temperatures cold and below average for Sunday. Monday through Friday... After the weekend system exits the region, ridging moves over the western third of the CONUS. This keeps us in generally northwest flow aloft, resulting in fairly dry and quiet weather for the workweek. With the ridge in place through the week, a gradual warming trend can be expected as well Temperatures are anticipated to warm into the lower to mid 50s across the plains by midweek while the high valleys should see temps in the mid 30s to around 40 by then. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 251 PM MST Fri Jan 8 2021 VFR conditions with generally light diurnally driven wind regimes expected at COS, PUB and ALS through 12Z, with increasing high clouds through the late afternoon and evening hours. Cigs are expected to lower across the eastern plains through the early morning hours as low level upslope deepens ahead of an upper level system digging into the Four Corners region tonight. MVFR and IFR cigs will be in the offing at the terminals, especially COS and PUB after 12Z with light snowfall developing through the late morning and early afternoon. Snow accumulations of up to an inch will be possible at the termainals through the tail end of this taf period. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM Saturday to 8 AM MST Sunday for COZ094-099. Winter Weather Advisory from 2 PM Saturday to 5 AM MST Sunday for COZ074-075-079-080-086>088. && SHORT TERM...MW LONG TERM...STEWARD/CARLBERG AVIATION...MW
Hazardous weather outlook, Jan 8, 5:18 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 518 AM MST Fri Jan 8 2021 COZ058>089-093>099-091230- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 518 AM MST Fri Jan 8 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A winter storm will spread snow into the Continental Divide Saturday morning before expanding it southeastward into the southeast mountains and adjacent plains Saturday afternoon and night. Snowfall totals of 4 to 8 inches will be possible for the east facing slopes of the Sangre De Cristo and Wet Mountains, especially south of highway 50. Three to 6 inches will be possible across the southern I-25 corridor from Colorado City to Raton and the northern slopes of the Raton Ridge. Lighter snowfall amounts of up to 2 inches can be expected elsewhere with some spotty heavier amounts of up to 4 inches possible across the Palmer Divide and east facing slopes of the eastern San Juan mountains and southwest portions of the San Luis Valley. Snow will end from north to south Sunday morning. These snowfall amounts are still prone to change depending on the exact storm track, so please continue to monitor the latest forecasts. Prepare for winter driving conditions if you have travel plans across southern Colorado Saturday through Sunday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/31
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.